Alert archive / North Dakota / High Wind Warnings in 2025
High Wind Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Oct 20, 2025, 2:13 AM MDT for 12 counties in North Dakota. It took effect at Oct 20, 2025, 8:00 AM MDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2025, 2:13 AM MDT (08:13 UTC)
- In effect from
- Oct 20, 2025, 8:00 AM MDT
- Expired
- Oct 21, 2025, 12:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 176 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 3:11 PM MDT | NON-TSTM WND GST 62 | 2 N Bentley, ND | Mesonet station TT584 12 E Mott. |
| Oct 20, 4:19 PM MDT | NON-TSTM WND GST 59 | 1 Nne Mott, ND | 10 m wind gust at NDAWN station Mott 1 N. |
| Oct 20, 4:20 PM MDT | NON-TSTM WND GST 61 | 7 S Amidon, ND | Mesonet station GW6638 AMIDON. |
| Oct 20, 4:39 PM MDT | NON-TSTM WND GST 58 | 1 Nne Amidon, ND | 10 m wind gust at NDAWN station Amidon 1 NE. |
| Oct 20, 4:50 PM MDT | NON-TSTM WND GST 79 | 2 N Bentley, ND | Mesonet station TT584 12 E Mott. Wind gust likely associated with showers. Time estimated from radar. |
| Oct 20, 4:57 PM MDT | NON-TSTM WND GST 59 | 11 Nne Scranton, ND | 10 m wind gust at NDAWN station Cedar Lake 3 W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS73 KBIS 200813 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 313 AM CDT Mon Oct 20 2025 NDZ001-201700- /O.UPG.KBIS.WI.Y.0021.251020T1800Z-251021T0600Z/ /O.NEW.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/ Divide- Including the cities of Crosby 313 AM CDT Mon Oct 20 2025 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Divide County. * WHEN...From 9 AM this morning to 1 AM CDT Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Be careful when traveling. && $$ NDZ009-017-018-031>033-040>045-201700- /O.UPG.KBIS.HW.A.0003.251020T1500Z-251021T0500Z/ /O.NEW.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/ Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New England, New Leipzig, Hettinger, Beach, Bowman, Carson, Marmarth, Solen, Elgin, Selfridge, Watford City, Medora, Halliday, Williston, Killdeer, Fort Yates, Mott, and Dickinson 313 AM CDT Mon Oct 20 2025 /213 AM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...From 9 AM CDT /8 AM MDT/ this morning to 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ NDZ005-013-201700- /O.EXB.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/ Rolette-Pierce- Including the cities of Shell Valley, St. John, Dunseith, Rolla, Rugby, and Rolette 313 AM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT TUESDAY... * WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected. * WHERE...Pierce and Rolette Counties. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ002>004-010>012-019>023-025-034>037-046>048-050-051-201700- /O.EXT.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/ Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bowbells, Tappen, Velva, Oakes, Minot, Center, Parshall, Goodrich, Drake, Ashley, Stanley, Napoleon, Glenburn, New Town, Harvey, Jamestown, Hazen, Turtle Lake, Underwood, Wishek, Mcclusky, Bottineau, Lamoure, Bismarck, Beulah, Ellendale, Wilton, Portal, Edgeley, Linton, Fessenden, Mandan, Columbus, Mohall, Strasburg, Garrison, Powers Lake, Sherwood, Kulm, Lignite, Washburn, Gackle, Towner, Steele, and Carrington 313 AM CDT Mon Oct 20 2025 /213 AM MDT Mon Oct 20 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
6 follow-up statements
867 WWUS73 KBIS 201138 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 638 AM CDT Mon Oct 20 2025 NDZ001-009-017-018-031>033-040>045-202000- /O.CON.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New England, Bowman, Carson, Selfridge, Fort Yates, Solen, Williston, Killdeer, Dickinson, Beach, Marmarth, Elgin, Medora, Mott, New Leipzig, Watford City, Halliday, Hettinger, and Crosby 638 AM CDT Mon Oct 20 2025 /538 AM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-202000- /O.CON.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bowbells, Tappen, St. John, Velva, Oakes, Minot, Center, Parshall, Goodrich, Rolette, Drake, Ashley, Stanley, Napoleon, Glenburn, New Town, Harvey, Jamestown, Hazen, Turtle Lake, Underwood, Wishek, Mcclusky, Bottineau, Lamoure, Bismarck, Beulah, Ellendale, Wilton, Portal, Edgeley, Linton, Fessenden, Mandan, Rugby, Columbus, Mohall, Strasburg, Garrison, Powers Lake, Sherwood, Kulm, Lignite, Shell Valley, Washburn, Rolla, Dunseith, Gackle, Towner, Steele, and Carrington 638 AM CDT Mon Oct 20 2025 /538 AM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
141 WWUS73 KBIS 201406 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 906 AM CDT Mon Oct 20 2025 NDZ001-009-017-018-031>033-040>045-202215- /O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Solen, Medora, Dickinson, Selfridge, Fort Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England, Williston, and Beach 906 AM CDT Mon Oct 20 2025 /806 AM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-202215- /O.CON.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm, Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon, Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith, Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn, Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla, Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John, Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells, Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley 906 AM CDT Mon Oct 20 2025 /806 AM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
283 WWUS73 KBIS 201718 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1218 PM CDT Mon Oct 20 2025 NDZ001-009-017-018-031>033-040>045-210130- /O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Solen, Medora, Dickinson, Selfridge, Fort Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England, Williston, and Beach 1218 PM CDT Mon Oct 20 2025 /1118 AM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210130- /O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm, Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon, Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith, Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn, Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla, Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John, Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells, Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley 1218 PM CDT Mon Oct 20 2025 /1118 AM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
951 WWUS73 KBIS 202023 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 323 PM CDT Mon Oct 20 2025 NDZ001-009-017-018-031>033-040>045-210430- /O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Solen, Medora, Dickinson, Selfridge, Fort Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England, Williston, and Beach 323 PM CDT Mon Oct 20 2025 /223 PM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken and lead to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure things that could be blown around. Be careful when traveling. && $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210430- /O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm, Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon, Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith, Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn, Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla, Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John, Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells, Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley 323 PM CDT Mon Oct 20 2025 /223 PM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
513 WWUS73 KBIS 210108 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 808 PM CDT Mon Oct 20 2025 NDZ001-009-017-018-031>033-040>045-210600- /O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Solen, Beach, New Leipzig, Hettinger, Marmarth, Halliday, Medora, Killdeer, Watford City, Selfridge, Crosby, New England, Dickinson, Williston, Mott, Fort Yates, Bowman, Elgin, and Carson 808 PM CDT Mon Oct 20 2025 /708 PM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph. * WHERE...Portions of western and south central North Dakota. * WHEN...Until 1 AM CDT /midnight MDT/ Tuesday. * IMPACTS...The high winds may damage roofs, small outbuildings and signs. Tree branches may be broken. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Use extra caution when traveling. && $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210915- /O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Rolla, Columbus, Rugby, Garrison, Kulm, Center, Napoleon, Rolette, Sherwood, Jamestown, Hazen, Dunseith, Harvey, Strasburg, Stanley, Carrington, Velva, Steele, Ashley, Tappen, Lamoure, Minot, St. John, Bottineau, Washburn, Mohall, Beulah, Turtle Lake, Glenburn, Powers Lake, Ellendale, Parshall, Wilton, Oakes, Mcclusky, Shell Valley, Gackle, Linton, Edgeley, Fessenden, Goodrich, Lignite, Wishek, Portal, Bowbells, Drake, Mandan, Underwood, Towner, New Town, and Bismarck 808 PM CDT Mon Oct 20 2025 /708 PM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ TUESDAY... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Be careful when traveling. && $$ Hollan
101 WWUS73 KBIS 210533 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1233 AM CDT Tue Oct 21 2025 NDZ001-009-017-018-031>033-040>045-210645- /O.EXP.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New Leipzig, Dickinson, New England, Hettinger, Elgin, Crosby, Watford City, Marmarth, Solen, Fort Yates, Killdeer, Selfridge, Mott, Bowman, Medora, Beach, Halliday, Williston, and Carson 1233 AM CDT Tue Oct 21 2025 /1133 PM MDT Mon Oct 20 2025/ ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ EARLY THIS MORNING... Winds across the warning area have dropped below criteria, and are anticipated to continue diminishing through the early morning. Thus, the High Wind Warning will be allowed to expire on time. $$ NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-211200- /O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Tappen, Rolla, Wishek, Ashley, Bowbells, Parshall, Lamoure, Carrington, Rolette, Bottineau, Edgeley, Sherwood, Goodrich, Oakes, Hazen, Columbus, Washburn, Garrison, St. John, Mcclusky, Center, Mandan, Beulah, Strasburg, Powers Lake, Minot, Napoleon, Velva, Underwood, Bismarck, Mohall, Dunseith, Rugby, Turtle Lake, Towner, Harvey, Drake, New Town, Fessenden, Gackle, Ellendale, Steele, Linton, Lignite, Jamestown, Stanley, Kulm, Portal, Wilton, Glenburn, and Shell Valley 1233 AM CDT Tue Oct 21 2025 /1133 PM MDT Mon Oct 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph. * WHERE...Portions of northern, central, and southeast North Dakota. * WHEN...Until 7 AM CDT /6 AM MDT/ this morning. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure objects that could be blown around. Be careful when traveling. && $$ Adam
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Oct 19, 11:59 PM MDT, 2 hours 14 minutes earlier. Its key messages:
- A band of rain is forecast to cross the state from west to east tonight into early Monday morning. In southwest North Dakota, the rain may be accompanied by wind gusts as high as 45 mph.
- Very strong winds on Monday, especially in west central and southwest North Dakota where gusts could approach 60 mph.
- Scattered rain showers could develop Monday afternoon. Then higher chances for rain, possibly mixing with snow, across central North Dakota Monday evening.
- Near to slightly below normal temperatures to start the work week, warming back to above normal by the end of the week.
Area forecast discussion, Oct 19, 11:59 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1259 AM CDT Mon Oct 20 2025 .KEY MESSAGES... - A band of rain is forecast to cross the state from west to east tonight into early Monday morning. In southwest North Dakota, the rain may be accompanied by wind gusts as high as 45 mph. - Very strong winds on Monday, especially in west central and southwest North Dakota where gusts could approach 60 mph. - Scattered rain showers could develop Monday afternoon. Then higher chances for rain, possibly mixing with snow, across central North Dakota Monday evening. - Near to slightly below normal temperatures to start the work week, warming back to above normal by the end of the week. && .UPDATE... Issued at 1259 AM CDT Mon Oct 20 2025 Showers continue to push across the state, with a few gusts up to 40 mph with these showers. These elevated gusts are mainly in the far southwestern part of the state. Overall look for these showers along with a few brief elevated wind gusts to push through from west to east tonight. Overall the forecast remains on track with little updates needed at this time. UPDATE Issued at 947 PM CDT Sun Oct 19 2025 Recent analysis shows the upstream pressure rise couplet shifting slightly more to the south, which is in line with the latest runs of the HRRR and RAP. Model soundings in the southwest corner of the state still do show an hour or two of mixing potential of 40-45 kts along the Highway 12 corridor from around 10 PM to 1 AM MDT. The overnight wind and gust forecast was realigned with the latest HRRR time-lagged ensemble data, which did result in a slight reduction. Rain chances were also updated with the latest high-resolution ensemble data. The end result is just a subtle slowdown in the eastward progression of the highest chances. UPDATE Issued at 733 PM CDT Sun Oct 19 2025 For the near term period, there is growing concern for a burst of strong winds across southwest and possibly south central North Dakota as the cold front moves through later this evening into the overnight hours. Magnitudes of cold air advection and pressure rises are forecast to be strongest in South Dakota, but rapid-refresh guidance has been consistent on their northern extent clipping southwest North Dakota. Also anticipating light rain falling with the frontal passage, which could assist in downward momentum transfer. RAP/HRRR soundings at Bowman have been consistently showing mixing potential around 40 to 50 kts for a time period of couple hours. Confidence in 1 to 2 hours of 45 to 55 mph gusts in southwest North Dakota later this evening into the overnight is moderate to high, but this poses a challenging messaging scenario with a High Wind Watch already in effect for the very strong winds anticipated tomorrow. We may end up handling these winds with a Special Weather Statement since they are expected to be shorter in duration and associated with showers. The wind forecast through tonight has been updated to reflect these thoughts, using a heavy dose of a HRRR time-lagged ensemble. && .DISCUSSION... Issued at 305 PM CDT Sun Oct 19 2025 Currently, a quick moving ridge is placed over North Dakota, with southwest flow in Montana. A trough is digging through the Pacific Northwest, and another one nearing the Ohio River Valley. At the surface, a double low pressure is sitting in eastern Montana, and near Calgary. Ahead of the lows, light rain showers are possible this evening in the northwest. These will expand west to east as the low pressure and a front move through overnight. The rain showers are likely along the front early in the morning. QPF values will be low as the front and low pressure are very progressive. Monday as the low pressure and front move off into Minnesota, very windy northwest winds will increase. The pressure gradient force will increase across the state, along with a weak pressure bubble in the afternoon. The pressure rises are the highest in the southwest, where a High Wind Watch was issued. There will likely be gust to 60mph in that region somewhere, so expect part or all of the watch to be upgraded to a Warning. The rest of the CWA will be in a Wind Advisory, except the far northeast. The highest winds will be between 15z and 06z Monday night. After Monday morning most of the likely rain chances will be to our east, but wrap around rain or snow showers are possible. So we added a slight chance across most of the area Monday. Temperatures aloft will be cold enough for snow so maybe you see a few snow flakes whizzing by in the 40 to 60mph winds. The rest of the early week will be dry with slightly below average temperatures under strong northwest flow. After Wednesday the flow turns more zonal and temperatures could warm back into the 60s and upper 60s maybe in the west. Next weekend southwest flow could dominate again, keeping temperatures warm, with possibly rain showers. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1259 AM CDT Mon Oct 20 2025 Approaching cold front to bring showers and perhaps some MVFR conditions tonight through Monday morning from west to east. Behind this front could be lingering MVFR to low VFR cloud cover through the day Monday, with isolated to scattered showers redeveloping Monday afternoon through Monday evening. Most sites have prevailing rain showers tonight into Monday morning, with PROB30 groups used for shower redevelopment Monday afternoon and evening. Strong northwest winds will also be found on Monday, with gusts 40 to 50 knots possible. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM CDT /noon MDT/ this afternoon to 1 AM CDT /midnight MDT/ Tuesday for NDZ001>004-010>012-019>023-025- 034>037-046>048-050-051. High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through this evening for NDZ009-017-018-031>033-040>045. && UPDATE...Anglin DISCUSSION...Smith AVIATION...Anglin
Hazardous weather outlook, Oct 19, 11:37 PM MDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1237 AM CDT Mon Oct 20 2025 NDZ040-041-043-044-210545- Slope-Hettinger-Bowman-Adams- 1137 PM MDT Sun Oct 19 2025 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...Tonight A brief period of winds gusting as high as 45 mph is possible into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Wind Watch is in effect mid Monday morning through Monday evening. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ009-017-018-031>033-042-045-210545- Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Grant-Sioux- 1237 AM CDT Mon Oct 20 2025 /1137 PM MDT Sun Oct 19 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Wind Watch is in effect mid Monday morning through Monday evening. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>004-010>012-019>023-025-034>037-046>048-050-051-210545- Divide-Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer- Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1237 AM CDT Mon Oct 20 2025 /1137 PM MDT Sun Oct 19 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Wind Advisory is in effect Monday afternoon and evening. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-013-210545- Rolette-Pierce- 1237 AM CDT Mon Oct 20 2025 This Hazardous Weather Outlook is for portions of north central North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong northwest winds are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
High Wind Warnings in North Dakota, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.